MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 SMARTMIX CEMVAC; BONE CEMENT : CEMENT DELIVERY DEVICES

DEPUY IRELAND - 9616671 SMARTMIX CEMVAC; BONE CEMENT : CEMENT DELIVERY DEVICES
Model Number 83-1615
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent the total hip arthroplasty for the femur with the cement, the syringe, and the other company¿s cement stem.The surgeon planned to put the three cements in the syringe and agitated them.The surgeon prepared as per the procedure manual and put the cements in the syringe.However, the cement powder was stuck in the syringe nozzle, and the surgeon could not put the one pack of the cement in the syringe.Therefore, the surgeon used the other company¿s cement.Surgical delay of 30 minutes occurred.No adverse affects on the patient.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a manufacturing record evaluation (nc search) was performed for the finished device 831615, lot - 21010243, and no non-conformances / manufacturing irregularities were identified.

Brand Name
SMARTMIX CEMVAC
Common Device Name
BONE CEMENT : CEMENT DELIVERY DEVICES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY CMW - 9610921
cornford rd
blackpool FY4 4 QQ
UK   FY4 4QQ
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15397569
Report Number1818910-2022-17571
Device Sequence Number6102638
Product Code KIH
UDI-Device Identifier10603295202493
UDI-Public10603295202493
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83-1615
Device Catalogue Number831615
Device Lot Number21010243
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date09/10/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown